MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Model Number 9600LDS26A
Medical Device Problem Codes Burst Container or Vessel (1074); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
It was reported by the field clinical specialist (fcs) that during a transfemoral transcatheter pulmonic valve replacement tpvr with a 26mm sapien 3 valve, during valve deployment the 26mm commander delivery system (ds) balloon burst while implanting the valve.There was no patient injury, and the valve was successfully implanted.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings after product return.Sections g6, h2, h3, h6: component code, type of investigation, investigation findings, investigation conclusions and conclusions in this section have been updated.The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure modes are not required at this time.The device was returned for evaluation.The 26mm commander delivery system was returned at package position with kink on flex shaft immediately distal to handle likely due to returned packaging.The radial ballon was burst between working length of balloon and distal tip the distal portion of the balloon was missing and was not returned and the distal balloon wings flared, and distal portion of balloon is slightly umbrellaed.The instructions for use (ifu), and training manuals have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The complaints for balloon burst and components separated during use were confirmed based on evaluation of the returned device and the review of provided imagery.Evaluation of the returned product showed that the device conforms to specifications.Additionally, a review of ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.In this case, the valve-in-valve procedure was performed due to regurgitation and stenosis.One of the common causes of stenosis is calcification.Calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching open cell impingement, or stress concentration.Additionally, extra volume was used for post-dilation.While the prescribed nominal inflation volume is provided in the ifu over-inflation can expose the balloon to pressures high enough to cause it to burst.As such available information suggests that patient (calcification) and/or procedural factors (overinflation) may have contributed to the balloon burst.Due to withdrawal difficulties additional device manipulation to overcome resistance may have caused the balloon material to separate.Based on available information procedural factors (device manipulation) likely contributed to the component's separation.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings and additional information received.Sections b5, g6, h2, h6: device code, type of investigation, investigation findings, investigation conclusions and conclusions in this section have been updated.The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure modes is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The instructions for use (ifu), and training manuals have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Images were received and reviewed; the images showed a full circumferential radial ballon burst.Most of the balloon (working length area) and distal balloon shoulder were separated and missing, and the distal balloon wings were flared.The complaints for balloon burst and system components separate during use - balloon were confirmed based on the review of provided imagery.In this case, the valve-in-valve procedure was performed due to regurgitation and stenosis.One of the common causes of stenosis is calcification.Calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.Additionally, extra volume was used for post-dilation.While the prescribed nominal inflation volume is provided in the ifu, over-inflation can expose the balloon to pressures high enough to cause it to burst.As such, available information suggests that patient (calcification) and/or procedural factors (overinflation) may have contributed to the reported balloon burst.As the balloon had burst, the altered profile may have made it more susceptible to catching on the distal end of the sheath tip, leading to the observed withdrawal difficulty.Based on the information, procedural factors (withdrawal of a burst balloon) likely contributed to the reported withdrawal difficulties.Additional device manipulation to overcome resistance may have caused the balloon material to separate.Based on available information, procedural factors (device manipulation) likely contributed to the balloon material separation.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.H6: investigation findings: separation problem.
 
Event or Problem Description
It was reported by the field clinical specialist (fcs) that during a transfemoral transcatheter pulmonic valve replacement tpvr with a 26mm sapien 3 valve, during valve deployment the 26mm commander delivery system (ds) balloon burst while implanting the valve.The valve was implanted with additional volume added to the delivery system recommended nominal volume +2cc was added in order to achieve a "snug fit".First the implanter went with nominal volume, then kept adding volume between +1cc and +2cc, which is when the balloon burst.There was some difficulty withdrawing the balloon into the gore dryseal sheath as it was getting stuck at the tip, so the system was removed from the patient as one unit, as instructed in the device training manuals.During manipulation of the devices on the back table, the delivery system was pulled from the sheath, and a piece of the balloon had separated.It was then found that the balloon had separated.The root cause of the ballon burst is perceived to be the extra inflation added to the balloon.There was no patient injury, and the valve was successfully implanted.The patient has been discharged.

Brand Name
EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23616431
Report Number2015691-2025-09454
Device Sequence Number10045285
Product Code NPV
UDI-Device Identifier00690103193954
UDI-Public(01)00690103193954(17)261212(10)66206313
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9600LDS26A
Device Lot Number66206313
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/24/2025
01/30/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/24/2025
02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale